Jump to content

neuropathy


Recommended Posts

Had my first Chemo treatment Wednesday Caeboplatin & Paclitaxel have more trouble 

with my neuropathy in my legs & feet I have Gabapentin I have been taking 

but it’s not helping enough is there something else that would help

Link to post
Share on other sites

Lanny,

Welcome here.

I understand you have an existing neuropathy in your legs and feet treated with Gabapentin and that Carboplatin and Paclitaxel (Taxol) are causing your neuropathy symptoms in increase. Is that so?

I didn't have neuropathy in my legs and arms before I started Carboplatin and Taxol but symptoms set in soon after starting these drugs. Most troubling is pain and numbness (tingling sensation) in my toes informally called "Taxol toes." I tried Gabapentin and it didn't work. In fact, nothing really worked to address my symptoms. Indeed, 16 years after treatment, I still suffer from Taxol toes.

I tolerate the symptoms during the day. I wear very loose fitting shoes and in the evening, wear wool lined moccasins in bed to keep bed covers from pressing on my toes. Taxol toes is but one of my after treatment chronic pain conditions, and I try to tolerate them all without medication during the day. My real difficulty comes when attempting to sleep. The pain interferes with my ability to find sleep.

My GP and oncologist have tried a number of methods of helping me sleep with chronic pain. I've rejected nerve blocks because they only work a short period and when they wear off, the pain feels even worse. I've tried Gabapentin but it didn't work for me. My method is to use Xanax about 30 minutes before bedtime and it relaxes me enough to fall asleep. My dose is normally 0.5mg but if that doesn't work, I can increase it to 1mg. If I'm having a bad Taxol Toes day, and sometimes stress or other situations spike my pain, my wife wraps my toes with a lidocaine patch before bedtime and that can work. She also chills my toes by wrapping flexible freeze packs around my toes until they are numb enough to not feel pain. This last step is our last resort because it is very uncomfortable tolerating applications of the cold packs but it works.  

I'm sorry I don't have a better solution. Side effects are kind of a normal thing when surviving lung cancer treatments.

Stay the course.

Tom

Link to post
Share on other sites
×
×
  • Create New...